MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA M-VIZION FEMORAL REVISION SYSTEM; DISTAL STEM Ø19MM L 220MM STRAIGHT

MEDACTA INTERNATIONAL SA M-VIZION FEMORAL REVISION SYSTEM; DISTAL STEM Ø19MM L 220MM STRAIGHT
Model Number 01.22.168
Medical Device Problem Codes Material Deformation (2976); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 21 may 2026 stem: m-vizion 01.22.168 distal stem d 19mm l 220mm straight (k191816) lot 2200653: (b)(4) items manufactured and released on 23-jun-2022.Expiration date: 02-jun-2027.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Stem: m-vizion 01.22.402 proximal body d 20mm l 50mm std with holes (k201471) lot 2338522: (b)(4) items manufactured and released on 13-feb-2024.Expiration date: 23-jan-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Lot 2574493: (b)(4) items manufactured and released on 02-oct-2025.No anomalies found related to the problem.To date, no similar events have been reported on the same lot during the period of review.Preliminary evaluation performed by r&d project manager based on the event description and details provided: a revision procedure was performed, with the objective of changing the proximal body.Intraoperatively, separation of the modular proximal body from the stem could not be achieved, as the extraction instruments were unable to disengage the modular taper junction.Occurrences of this nature have been reported infrequently and predominantly in re-revision surgeries conducted a considerable time after the index implantation.From a technical standpoint, it is considered that the interaction between dimensional tolerances of the mating taper components, in combination with long-term in vivo loading conditions, may contribute to an increased interference fit at the modular interface.Over time, physiological cyclic loading may further enhance the mechanical locking effect at the taper junction.In such circumstances, the extraction forces required to disengage the modular connection may exceed the structural capacity of the currently available revision instruments.A technical improvement of the extraction instrumentation is currently ongoing to increasing mechanical resistance be able to apply an higher force to the implant taper in high-load disengagement scenarios.Root cause: the conditions of surgical variation likely resulted in the applied forces exceeding the inherent limitations of the device resistance as constrained by the collective design inputs.There is no potential manufacturing related cause indicated, however a potential for design optimization could be associated.
 
Event or Problem Description
During a revision surgery performed about 1 year after the primary surgery, it was not possible to separate the proximal body from the distal stem.Instruments for removal deformed during the attempts.As the orientation of the proximal body could not be changed, the surgeon decided to revise the competitor`s cup to address the risk of joint luxation.

Brand Name
M-VIZION FEMORAL REVISION SYSTEM
Common Device Name
DISTAL STEM Ø19MM L 220MM STRAIGHT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25313931
Report Number3005180920-2026-00519
Device Sequence Number21468170
Product Code LZO
UDI-Device Identifier07630040729147
UDI-Public07630040729147
Combination Product (Y/N)N
PMA/510(K) Number
K191816
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number01.22.168
Device Lot Number2200653
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/28/2026
Supplement Report FDA Received Date06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite